ananta medicare
ENDLESS CARE ABOUT YOUR HEALTH

Grippflu

Grippflu (Paracetamol,Caffeine, Phenylephrine hydrochloride, Chlorpheniamine maleate)

Indications

Symptomatic treatment of the infections of upper respiratory ways accompanied with stuffy nose, increased body temperature and headache, muscle pain.



Show instructions for useClose

 

INSTRUCTION

for medical use of medicinal product

 GRIPPFLU

 

Composition:

active substance: 1 tablet contains: paracetamol – 500 mg, caffeine – 30 mg, phenylephrine hydrochloride – 10 mg, chlorpheniramine maleate – 2 mg;

excipients: corn starch, sodium methylparaben (E 219), sodium propylparaben (E 217), colloidal silicon dioxide anhydrous, magnesium stearate, talc.

 

Pharmaceutical form. Tablets.

Basic physical and chemical properties: white or nearly white, round, plane tablets with a score line and a facet on one side.

 

Pharmacotherapeutic group. Analgesics and antipyretics. Paracetamol, combination without psycholeptics. ATC code: N02B E51.

 

Pharmacological properties.

Pharmacodynamics

The pharmacological activity of preparation is caused by the properties of paracetamol, caffeine, phenylephrine hydrochloride and chlorpheniramine maleate involved in composition. Paracetamol has an antipyretic, analgesic and anti-inflammatory effect. The mechanism of action is associated with inhibition of prostaglandin synthesis.

Phenylephrine hydrochloride has a vasoconstrictor effect and reduces swelling of the mucosa of nose and paranasal sinuses.

Chlorpheniramine maleate has an antihistamine and anticholinergic effect. By blocking H1-receptors, it causes an anti-allergic effect, reduces vascular permeability mucosa of the upper respiratory tract, and reduces epiphora and itching in eyes and nose.

Caffeine has a stimulating effect on the central nervous system, mainly on the cerebral cortex and respiratory center. It enhances mental and physical performance, reduces drowsiness, fatigue and reduces the effect of drugs that suppress the central nervous system.

 

Clinical particulars 

Indications.

Symptomatic treatment of cold and flu accompanied by high fever, chills, headache, runny nose and nasal congestion, sneezing, aches and pain in the body.

 

Contraindications.

Hypersensitivity to the preparation components and other xanthine derivatives (theophylline, theobromine). Severe cardiovascular disease, including conduction abnormalities, expressed atherosclerosis, severe ischemic heart disease. Pronounced hepatic and kidney impairments. Congenital hyperbilirubinemia, severe hypertension; adenoma of prostate gland with difficult urination; obstruction of bladder neck; blood disease, severe anemia, leukopenia, hyperthyroidism, pyloroduodenal obstruction, diabetes mellitus , bronchial asthma, angle-closure glaucoma, deficiency of glucose-6-phosphate dehydrogenase, alcoholism, irritability, sleep disturbances, concomitant treatment with inhibitors of monoamine oxidase (MAO) and for 2 weeks after stopping their application. Elderly age.

 

Interaction with other medicinal products and other forms of interaction

The rate of absorption of paracetamol may be increased with the use of metoclopramide and domperidone, and decreased - with cholestyramine. The following interactions may be observed in concomitant use of paracetamol: elimination of antibiotics from the body may be slowed down; tetracycline increases the risk of anemia and methemoglobinemia caused by acetaminophen; food and antacids reduce absorption of acetaminophen. The long-term concomitant use increases the anticoagulant effect of coumarins (e.g. warfarin). Barbiturates reduce the antipyretic effect of paracetamol. Anticonvulsant agents (phenytoin, barbiturates, carbamazepine) stimulating microsomal liver enzymes and isoniazid may enhance hepatotoxicity of paracetamol. Paracetamol reduces the effectiveness of diuretics.

Do not use with alcohol.

Interaction of Phenylephrine hydrochloride with MAO inhibitors causes a hypertensive effect; with tricyclic antidepressants (amitriptyline) – increases the risk of cardiovascular side effects; with digoxin and cardiac glycosides – leads to arrhythmias and heart attack. Concomitant use of phenylephrine with other sympathomimetics increases the risk of cardiovascular side effects. Concomitant use may reduce the effectiveness of β-blockers and other antihypertensive agents (reserpine, methyldopa) with an increased risk of hypertension and cardiovascular side effects. Phenylephrine may cause severe hypertension when it used along with indomethacin and bromocriptine. Rauwolfia alkaloids reduce the therapeutic effect of phenylephrine hydrochloride.

Concomitant use of preparation with hypnotics, barbiturates, sedatives, neuroleptics, tranquilizers, anesthetics, narcotic analgesics and alcohol may significantly increase the inhibitory effect of chlorpheniramine maleate. Chlorpheniramine maleate enhances the anticholinergic effect of atropine, antispasmodics, tricyclic antidepressants and antiparkinsonian agents.

Caffeine enhances the effect of (improves bioavailability) analgesics and antipyretics. It potentiates the effects of xanthine derivatives, α- and β-adrenergic agonists, psycho-stimulant drugs.

Cimetidine, hormonal contraceptives and isoniazid enhance the effect of caffeine.

Caffeine reduces the effect of opioid analgesics, anxiolytics, hypnotics and sedatives. It is an antagonist for anesthesia agents and other agents that suppress the central nervous system. Also it is a competitive antagonist of adenosine and ATP. Co-administration of ergotamine and caffeine improves absorption of ergotamine in the gastrointestinal tract. Co-administration of thyroid-stimulating agents increases a thyroid effect. Caffeine reduces the concentration of lithium in blood.

Caution should be exercised when concomitantly administering paracetamol with fluloxacillin, as such concomitant administration is associated with metabolic acidosis with a high anion gap, particularly in patients with risk factors (see section “Precautions for use”).

 

Precautions for use.

Do not exceed the dose.

The concurrent use with other medicinal products intended for the symptomatic treatment of cold and flu medicines containing paracetamol should be avoided.

This medicinal product is not recommended to use along with sedatives, hypnotics or drinks that contain alcohol.

The medicinal product is prescribed by a doctor only after assessing the risk-benefit ratio in the following cases: hypertension; epilepsy; adenoma of prostate gland; cardiac arrhythmias; pheochromocytoma; urination disorders.

It is necessary to consult a doctor regarding the possibility of application of preparation in patients with impaired renal and hepatic functions.

Caution is advised when concomitantly administering paracetamol with fluloxacillin due to the increased risk of metabolic acidosis with a high anion gap, particularly in patients with severe renal insufficiency, sepsis, malnutrition, and other causes of glutathione deficiency (e.g., chronic alcoholism), as well as when the maximum daily doses of paracetamol are used. Close monitoring, including measurement of 5-oxoproline in urine, is recommended.

It is necessary to monitor the functional state of the liver and peripheral blood picture if, on the recommendation of a doctor, the medicinal product is used for a long period.

Take into account the increased risk of hepatotoxic action of paracetamol in patients with alcoholic liver disease; the medicinal product can affect the results of laboratory tests on blood glucose and uric acid.

In the period of use of the medicinal product you should avoid excessive consumption of coffee, strong tea, tonic beverages and other medicinal products containing caffeine. This may cause sleep disturbances, tremors, tension, irritability and palpation.

If the patient uses warfarin or similar drugs that have an anticoagulant effect, it is recommended to consult a doctor before using the medicinal product. The patients, who take analgesics every day with mild arthritis, should consult a doctor. If the headache is permanent, it is recommended to consult a doctor.

It is recommended to consult a doctor if the symptoms persist.

 

Pregnancy and lactation.  Contraindicated.

 

Effects on ability to drive and use machines.  

During the treatment, driving vehicles, working with machinery and other dangerous activities should be avoided.

 

Method of administration and dosage.

Adults and children over 12 years – 1 tablet, the interval between doses is at least 4 hours, but not more than 4 tablets a day.

The duration of treatment is determined by a doctor. The maximum period of use without consulting a doctor makes 3 days.

 

Children.  The medicinal product is used to treat children over 12 years of age.

 

Overdose.

Paracetamol overdose: liver damage is possible in adults who have taken paracetamol of 10 g or more, and in children who have taken the preparation at a dose of more than 150 mg/kg body weight. Intake of paracetamol at a dose of 5 g or more may cause liver damage in patients with risk factors (long-term treatment with carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, St.-John's wort or other medicinal products that induce liver enzymes; regular consumption of excessive amounts of ethanol, glutathione cachexia (digestive disorders, cystic fibrosis, HIV infection, starvation, cachexia).

In prolonged use at high doses – aplastic anemia, pancytopenia, agranulocytosis, neutropenia, leukopenia and thrombocytopenia. High doses may cause dizziness, psychomotor agitation and disorientation; disorders of the urinary system - nephrotoxicity (renal colic, interstitial nephritis, papillary necrosis).

Overdose has the following signs, such as pale skin, anorexia, nausea, vomiting, abdominal pain, hepatonecrosis, increased activity of "liver" transaminases and increased prothrombin index. Sweating, psychomotor agitation or CNS depression, drowsiness, impaired consciousness, abnormal heart rhythm, tachycardia, extrasystoles, tremors, hyperreflexia and convulsions may be observed in overdose. Liver impairments may occur in 12-48 hours after the overdose. Disturbances of glucose metabolism and metabolic acidosis may occur. In severe intoxication, hepatic dysfunction may progress to encephalopathy with impaired consciousness, hemorrhage, hypoglycemia, cerebral edema and lethality in some cases. Acute renal dysfunction with acute tubular necrosis may cause strong lumbar pain, hematuria and proteinuria. Acute renal dysfunction may be even developed in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis were reported.

Therapy: the patient should be immediately hospitalized, even if there are no first symptoms of overdose. Symptoms may be limited to nausea and vomiting, or may not reflect the severity of overdose or the risk of organ damage. In case when an excessive dose of paracetamol was taken within 1 hour, the treatment with activated charcoal should be initiated. The concentration of paracetamol in blood plasma should be measured in 4 hours or later after administration (earlier concentrations are not accurate). Treatment with N-acetylcysteine may be used within 24 hours since paracetamol intake. But the maximum protective effect occurs during its use within 8 hours after administration. After this time the effectiveness of antidote declines sharply. If necessary, N-acetylcysteine is intravenously introduced to the patient ​​in accordance with the approved list of doses. In the absence of vomiting methionine can be used orally as appropriate alternative in remote areas outside the hospital.

Phenylephrine hydrochloride overdose causes hyperhidrosis, psychomotor agitation or depression of the central nervous system (CNS), headache, dizziness, drowsiness, impaired consciousness, arrhythmias, tremors, hyperreflexia, convulsions, nausea, vomiting, irritability, anxiety, hypertension, tachycardia and premature ventricular contraction.

Chlorpheniramine maleate overdose may cause atropine-like symptoms: mydriasis, photophobia, dry skin and mucosa, fever and intestinal atony. CNS depression is accompanied by respiratory disorders and disorders of the cardiovascular system (heart rate reduction, reduced blood pressure down to vascular insufficiency).

High doses of caffeine may cause epigastric pain, vomiting, diuresis, accelerated breath, arrhythmia, tachycardia or cardiac arrhythmia, effect on the central nervous system (dizziness, insomnia, jitters, irritability, affective state, anxiety, tremors and convulsions).

Therapy: In the first 6 hours after a suspected overdose it is necessary to carry out a gastric lavage followed by hospitalization of the patient; symptomatic therapy; use α- and β-blockers in case of severe hypertension.

 

Adverse reactions.

Skin and subcutaneous tissue disorders: skin rash, rash on mucous membranes (usually generalized erythematic rash), pruritus, urticaria, erythema multiforme exudative, Stevens-Johnson syndrome, toxic epidermal necrolysis (Lyell's syndrome).

Immune system disorders: hypersensitivity reactions, including anaphylaxis, anaphylactic shock, angioedema.

Neurological disorders: headache, dizziness, psychomotor agitation and disorientation, anxiety, nervous excitement, fear, irritability, sleep disturbances, insomnia, drowsiness, confusion, hallucinations, depression, tremors, tingling sensation and heaviness in the limbs, tinnitus, coma in some cases, convulsions, dyskinesia, behaviour changes, weakness.

Respiratory, thoracic and mediastinal disorders: bronchospasm in patients sensitive to aspirin and other NSAIDs.

Eye disorders: accommodation and blurred vision, mydriasis, increased intraocular pressure, dry eyes.

Gastrointestinal disorders: nausea, vomiting, heartburn, dry mouth, discomfort, and epigastric pain, diarrhea, hypersalivation, loss of appetite.

Hepatobiliary disorders: hepatic impairment, increased liver enzymes usually without jaundice, hepatonecrosis (at high doses).

Endocrine system disorders: hypoglycaemia up to hypoglycaemic coma.

Blood and lymphatic system disorders: thrombocytopenia, agranulocytosis, bruises or bleedings, anemia, including hemolytic, sulfohemoglobinemia and methemoglobinemia (cyanosis, shortness of breath, heart pain).

Renal and urinary disorders: nephrotoxicity, interstitial nephritis, papillary necrosis, impaired urinary elimination, difficult urination, dysuria, urinary retention.

Cardiovascular disorders: hypertension, tachycardia or reflex bradycardia, arrhythmia, shortness of breath, heart pain.

 

Adverse Reactions Reporting

Adverse reactions reporting after the registration of a medicinal product is of great importance. It enables the monitoring of the benefit/risk ratio associated with the use of the medicinal product. Healthcare professionals, pharmacists, as well as patients or their legal representatives, should report all suspected adverse reactions and cases of lack of efficacy of the medicinal product via the Automated Pharmacovigilance Information System at the following link: https://aisf.dec.gov.ua.

 

Shelf life. 3 years.

 

Storage conditions.

Store in the original packaging at a temperature not exceeding 25 °C. Keep out of reach of children

 

Packaging.

4 tablets in a strip; 1 strip in an envelope.

4 tablets in a strip; 1 strip in an envelope; 50 envelopes in a carton.

10 tablets in a blister, 1 blister in a pack.

 

Terms of dispensing.

Without prescription – tablets No.4, No.10.

On prescription – tablets No.200.

 

Date of last update.

13.03.2025